MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGMR313110
Medical Device Problem Code Failure to Disconnect (2541)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following patient information was requested but was not made available by the physician/treating facility: name, date of birth, weight, comorbidities, and medications (b)(4).
 
Event or Problem Description
As reported, on (b)(6) 2022 the patient was admitted for treatment of an emergency type a dissection.It was noted that the there was also a type b dissection present and the physician decided to treat this as well once the patient became symptomatic.A frozen elephant trunk procedure was conducted using a gore® tag® conformable thoracic stent graft with active control system (tgmr313110) was chosen.Deployment was successful for the first two stages of deployment with the gore® tag® conformable thoracic stent graft with active control system.When the physician was proceeding with release of the device from the catheter a large pop was heard and it was observed that there was no lockwire connected to the handle.As reported, the backup deployment access hatch was opened and the lockwire was not observed.Given the way the device was deployed, the physician was able to pull the graft and delivery system out and placed another in its place.The second endoprosthesis and deployed normally.As reported, the patient is doing fine.
 
Additional Manufacturer Narrative
G3/g4 date received by manufacturer 13-may-2022: evaluation activities were completed in full on this day.H6: code 4315, cause not established - the device was returned for engineering evaluation: the gore® tag® conformable thoracic stent graft with active control system (cmds) device evaluation showed the following: the stent graft was fully deployed which aligns with the report that the first two stages of deployment were successful.The lockwire was disconnected from the lockwire handle.The lockwire was identified in the backup deployment hatch.The lockwire was properly routed through the catheter, device, and into the curved olive.The angulation fiber loops, which connect the fibers to the lockwire, remained wrapped around the lockwire.The remainder of the angulation fibers were not returned.The report of the lockwire separating from the lockwire connector was confirmed during the device evaluation.During testing for design verification, process qualification, and ongoing quality control testing, devices are tested in anatomical models representative of cmds indicated use.There is potential that off-label use in an antegrade hybrid fashion may have contributed to the reported event.Based on the event description and device evaluation, per md145952 rev.23, no manufacturing deficiencies could be confirmed.According to the product instructions for use (ifu), the gore® tag® conformable thoracic stent graft with active control system is intended for endovascular repair of all lesions of the descending thoracic aorta.The device is not indicated for use in open frozen elephant trunk procedures.B1: malfunction should have been indicated instead of serious injury in original report.This field has been updated to indicate malfunction.

Brand Name
GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
breanna cox
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key14189926
Report Number2017233-2022-02877
Device Sequence Number11836649
Product Code MIH
UDI-Device Identifier00733132646777
UDI-Public00733132646777
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2024
Device Model NumberTGMR313110
Device Catalogue NumberTGMR313110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/06/2022
Supplement Date Received by Manufacturer05/13/2022
Initial Report FDA Received Date04/22/2022
Supplement Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexUnknown